| Catalog Number |
HLO57035 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure of a 5cm chronic total occlusion in the right superficial femoral artery via tai approach, i was reported that prior to the procedure, the device was allegedly wetted with saline and wiped with wet gauze, small white lumps were found adhering to the sheath surface.There was no patient contact.
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two halo one 5fr, 70cm devices were returned for evaluation.The devices packaging was not returned.Therefore the lot numbers of the returned devices could not be verified with the lot numbers logged on the gcs.It also could not be determined which device was from which reported lot number.The devices characteristics and dimensions matched the lot details logged on the gcs.The investigation is confirmed for the reported sheath contamination issue.Brown / yellow shaded contamination was present close to the distal tip and a section 200mm from the distal tip.The contamination was likely biological and possibly transferred to the device by the hcp form the patient.Hydrophilic coating was missing in areas along the shaft.This was likely due to the wetting that was applied to the sheath by the hcp.The definitive root cause for the reported sheath contamination issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the ifu for these halo one devices was reviewed and the following sections are applicable.Indication for use the halo one thinwalled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices the halo one thinwalled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Contraindications there are no known contraindications for the halo one thinwalled guiding sheath.Warnings 1 contents supplied sterile using ethylene oxide eto nonpyrogenic do not reuse reprocess or resterilizethis device is intended for single use only.2 do not resterilize after resterilization the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications cleaning reprocessing andor resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal andor mechanical changes.4 visually inspect the packaging to verify that the sterile barrier is intact do not use if the sterile barrier is opened or damaged.5 use the sheath prior to the use by date specified on the package.Precautions 1 the halo one thinwalled guiding sheath shall only be used by trained physicians access procedures should be conducted under fluoroscopic guidance with appropriate xray equipment and or ultrasound.5 the pouch should be inspected prior to opening to ensure the sterile barrier is not compromised the device should be carefully removed and placed in the sterile field the entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6 carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size shape and condition are suitable for the procedure for which it is to be used do not use if product damage is evident.18 do not place sutures on the sheath tubing since this may restrict accessflow through the sheath when puncturing suturing or incising near the sheath be careful not to damage the sheath proper functioning of the sheath depends on its integrity care should be used when handling the sheath.21 in order to activate the hydrophilic coating it is recommended to wet the halo one thinwalled guiding sheath with heparinized saline solution immediately prior to its insertion in the body failure to activate the coating may lead to suboptimal trackability of the sheath to maintain lubricity this surface must be kept completely wet.22 proper functioning of the halo one thinwalled sheath depends on its integrity care should be used when handling the sheath damage may result from kinking stretching or forceful wiping of the halo one thinwalled guiding sheath do not continue to use the sheath if the shaft has been bent or kinked.Storage store in a cool dry dark place rotate inventory so that the catheter and other dated products are used prior to the use by date do not use if packaging is damaged or opened.Directions for use equipment required sterile saline solution heparinized.Sterile saline solution heparinized contrast medium 21 ratio recommended.Luer lock syringeinflation device with manometer 10 ml or larger.0035 089 mm guidewire or 0018 046 mm guidewire as labeled per device.Halo one thinwalled guiding sheath preparation 1 verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled figure 3 remove sheath and dilator from package.2 prior to use the air in the sheath and dilator should be removed to facilitate purging the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the sideport of the sheath and flush with the sterile heparinized saline solution figure 4 close the stopcock to maintain the air tightness following flushing.3 prior to use the reverse loaded dilator must be removed from the distal end of the sheath if not already completed at step 2 the air in the dilator lumen should be removed to facilitate purging select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution figure 7.4 insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing figures 5 and 6.5 in order to activate the hydrophilic coating where labeled it is recommended to wet the halo one thinwalled guiding sheath with sterile saline solution immediately prior to its insertion in the body.D4 (unique identifier (udi) #), g3, h6 (method, result, conclusion) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description